Alert archive / Texas / Wind Advisories in 2019

Wind Advisory 6, NWS Brownsville, TX

April 12, 2019Jim Hogg County, Starr County, Zapata County, Texas

NWS Brownsville, TX issued this wind advisory at Apr 12, 2019, 9:16 PM CDT for Jim Hogg County, Starr County, Zapata County, Texas. It took effect at Apr 13, 2019, 11:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 12, 2019, 9:16 PM CDT (02:16 UTC)
In effect from
Apr 13, 2019, 11:00 AM CDT
Expired
Apr 13, 2019, 6:29 PM CDT
In force
7 hr
Issued by
NWS Brownsville, TX

Counties Jim Hogg County, TX, Starr County, TX, Zapata County, TX

The radar

The Corpus Christi radar (KCRP), 168 km from the middle of the area, began a volume at 02:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 2.3 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2019-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1223 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2019-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1223 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
545 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
180 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted.

317 
WWUS74 KBRO 130216
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
916 PM CDT Fri Apr 12 2019

...Strong Winds expected across the Western Ranchlands and the
Upper Rio Grande Valley Saturday...

.A developing low pressure system over West Texas tonight,
intensifies Saturday as it tracks across the Southern Plains. A
strong pressure gradient is expected to set up across the Western
Ranchlands behind a dry cold front associated with the intense
low pressure area. 

TXZ248-249-252-131200-
/O.NEW.KBRO.WI.Y.0006.190413T1600Z-190414T0000Z/
Zapata-Jim Hogg-Starr-
Including the cities of Zapata, Hebbronville, Rio Grande City, 
and Roma
916 PM CDT Fri Apr 12 2019

...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM CDT SATURDAY...

The National Weather Service in Brownsville has issued a Wind
Advisory, which is in effect from 11 AM to 7 PM CDT Saturday. 

* TIMING...11 AM to 7 PM. 

* WINDS...25 to 35 mph with gusts up to 45 mph possible.

* IMPACTS...Hazardous driving conditions, especially for high
  profile vehicles. Unsecured light weight objects easily blown 
  by strong winds. Potential for sporadic power outages or power 
  surges.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 to 39 MPH are expected.
Winds this strong can make driving difficult...especially for
high profile vehicles. Use extra caution.

&&

$$

GB
5 follow-up statements
866 
WWUS74 KBRO 130226 CCA
NPWBRO

URGENT - WEATHER MESSAGE...CORRECTED
National Weather Service Brownsville TX
926 PM CDT Fri Apr 12 2019

Corrected for addition of potential hazardous conditions on 
Falcon Lake

...Strong Winds expected across the Western Ranchlands and the
Upper Rio Grande Valley Saturday...

.A developing low pressure system over West Texas tonight,
intensifies Saturday as it tracks across the Southern Plains. A
strong pressure gradient is expected to set up across the Western
Ranchlands behind a dry cold front associated with the intense
low pressure area. Higher then normal winds across Falcon Lake are
likely to produce rough waters. 

TXZ248-249-252-131200-
/O.COR.KBRO.WI.Y.0006.190413T1600Z-190414T0000Z/
Zapata-Jim Hogg-Starr-
Including the cities of Zapata, Hebbronville, Rio Grande City, 
and Roma
926 PM CDT Fri Apr 12 2019

...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM CDT SATURDAY...

The National Weather Service in Brownsville has issued a Wind
Advisory, which is in effect from 11 AM to 7 PM CDT Saturday. 

* TIMING...11 AM to 7 PM. 

* WINDS...25 to 35 mph with gusts up to 45 mph possible.

* IMPACTS...Hazardous driving conditions, especially for high
  profile vehicles. Boaters on Falcon Lake may experience rough
  waters. Unsecured light weight objects may be easily blown by 
  strong winds. Potential for sporadic power outages or power 
  surges.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 to 39 MPH are expected.
Winds this strong can make driving difficult...especially for
high profile vehicles. Use extra caution.

&&

$$

GB
671 
WWUS74 KBRO 130934
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
434 AM CDT Sat Apr 13 2019

...Strong northwest winds will develop across western portions of
deep south Texas today...

.Surface low pressure across west Texas this morning will move 
eastward today. A strong pressure gradient will develop across 
southwest Texas behind a weak cold front moving through deep south
Texas later this morning. Higher then normal winds across Falcon 
Lake will produce rough waters.

TXZ248-249-252-131745-
/O.EXT.KBRO.WI.Y.0006.190413T1600Z-190414T0300Z/
Zapata-Jim Hogg-Starr-
Including the cities of Zapata, Hebbronville, Rio Grande City, 
and Roma
434 AM CDT Sat Apr 13 2019

...WIND ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 10 PM
CDT THIS EVENING...

* TIMING...11 AM to 10 PM.

* WINDS...Northwest 20 to 30 mph with gusts up to 40 mph. 

* IMPACTS...Hazardous driving conditions, especially for high
  profile vehicles. Unsecured light weight objects easily blown 
  by strong winds. Potential for sporadic power outages or power 
  surges. Boaters on Falcon Lake will experience rough
  waters. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 to 39 MPH are expected.
Winds this strong can make driving difficult...especially for
high profile vehicles. Use extra caution.

&&

$$

Castillo
932 
WWUS74 KBRO 131526
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
1026 AM CDT Sat Apr 13 2019

...Strong northwest winds will develop across western portions of
deep south Texas today...

.Surface low pressure across west Texas this morning will move
eastward today. A strong pressure gradient will develop across
southwest Texas behind a cold front moving through deep south 
Texas later this morning. Higher then normal winds across Falcon 
Lake will produce rough waters.

TXZ248-249-252-140000-
/O.CON.KBRO.WI.Y.0006.190413T1600Z-190414T0300Z/
Zapata-Jim Hogg-Starr-
Including the cities of Zapata, Hebbronville, Rio Grande City, 
and Roma
1026 AM CDT Sat Apr 13 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* TIMING...11 AM to 10 PM.

* WINDS...Northwest 20 to 30 mph with gusts up to 40 mph.

* IMPACTS...Hazardous driving conditions, especially for high 
  profile vehicles. Unsecured light weight objects easily blown 
  by strong winds. Potential for sporadic power outages or power 
  surges. Boaters on Falcon Lake will experience rough waters. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 to 39 MPH are expected.
Winds this strong can make driving difficult...especially for
high profile vehicles. Use extra caution.

&&

$$

Frye
422 
WWUS74 KBRO 131953
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
253 PM CDT Sat Apr 13 2019

...Strong northwest winds will develop across western portions of
deep south Texas through this evening...

.Surface low pressure across central Texas this afternoon will 
move eastward through the evening. A strong pressure gradient 
will develop across southwest Texas behind a cold front moving 
through the region. Higher than normal winds across Falcon Lake 
will produce rough waters.

TXZ248-249-252-140300-
/O.CON.KBRO.WI.Y.0006.000000T0000Z-190414T0300Z/
Zapata-Jim Hogg-Starr-
Including the cities of Zapata, Hebbronville, Rio Grande City, 
and Roma
253 PM CDT Sat Apr 13 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* TIMING...Through 10 PM.

* WINDS...Northwest 20 to 30 mph with gusts up to 40 mph.

* IMPACTS...Hazardous driving conditions, especially for high 
  profile vehicles. Unsecured light weight objects easily blown 
  by strong winds. Potential for sporadic power outages or power 
  surges. Boaters on Falcon Lake will experience rough waters. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 to 39 MPH are expected.
Winds this strong can make driving difficult...especially for
high profile vehicles. Use extra caution.

&&

$$

Frye
618 
WWUS74 KBRO 132329
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
629 PM CDT Sat Apr 13 2019

...Strongest winds diminishing...

.Brisk northwest winds have diminished slightly over the western 
ranchlands and Upper Rio Grande Valley. Even though winds may
remain gusty and possibly increase overnight winds are not
expected to strong enough to warrant a continuation of the wind
advisory. 

TXZ248-249-252-140030-
/O.CAN.KBRO.WI.Y.0006.000000T0000Z-190414T0300Z/
Zapata-Jim Hogg-Starr-
Including the cities of Zapata, Hebbronville, Rio Grande City, 
and Roma
629 PM CDT Sat Apr 13 2019

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Brownsville has cancelled the
Wind Advisory. 

Northwest winds 15 to 25 mph with gusts as high as 35 mph 
possible overnight. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Apr 12, 6:54 PM CDT, 2 hours 22 minutes earlier.

Area forecast discussion, Apr 12, 6:54 PM CDT, 2 hours 22 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
654 PM CDT Fri Apr 12 2019

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...Current visible satellite shows increasing low cloud
cover along and east of HWY 281, with surface observations
reporting borderline IFR/MVFR conditions. Expect CIGs to continue
to lower, possibly dropping below 1000ft (IFR) at HRL and BRO
this evening. Some dense sea fog has formed along the coast early
this evening and may push inland some through the night. At this
time, not expecting this to affect surface visibilities at the
local TAF sites, but confidence is low. A cold front will sweep
through the area west to east by mid day tomorrow. Winds will turn
from easterly tonight, to southerly overnight, to
north/northwesterly between 16-20z Saturday, pushing through MFE
first. Conditions will quickly become VFR once the FROPA occurs.

&&

.PREV DISCUSSION... /issued 328 PM CDT Fri Apr 12 2019/

SHORT TERM (Tonight through Saturday Night): After a foggy/overcast
start, clouds are gradually decreasing across the lower valley this
afternoon. At the surface, a subtle weak stationary frontal boundary
was located along our northern four counties. This front is expected
to lift northward as a warm front as our next weather system begins
to take shape.

A surface low will develop across south Texas later tonight and
Saturday as a very robust negatively tilted upper level trough moves
from west Texas toward the Red River Valley by Saturday night. This
will allow a relatively dry cold front to move through the region
(not much moisture to work with). Although not as active as our
counterparts up into the ArkLaTex region, we will still have some
challenges to face.

More fog will be possible out ahead of the frontal boundary,
especially as winds drop prior to the passage of the front. Inland
it appears dry surface conditions will be in place so kept much of
the patchy fog activity along and east of the I69C corridor. Just
prior to the frontal passage there appears to be a dryline out ahead
of the front. This feature should take care of the low level clouds
and shift winds southwesterly as it mixes eastward. This is a great
setup for a heat spike across the region. With hot and dry
conditions, expect fire weather to become an increasing concern west
of Hwy 281 (see fire weather section below).

Finally, as the front continues east, expect a cooler than average
night across much of Deep South Texas Saturday as clear skies,
lighter winds, and dry conditions will help increase the diurnal
temperatures spread.

LONG TERM (Sunday through Friday): The 500 mb trough that brought
the cold front through the region on Sat will be exiting the
region on Sun allowing for 500 mb ridging to rebuild over the RGV.
This combined with very limited humidity values will allow for a
quick warm up of temps throughout the first half of next week.
Another strong and deep 500 mb trough axis will then dig into the
South Central Plains States late Tues through Wed. This will
likely push a weaker cold front through the RGV Wed Night into
Thurs morning. CAA will push into the RGV throughout Thurs and Fri
likely dropping down temps close to or below climo for late April.

Overall moisture levels throughout the longer range forecast
period appear very limited over the region. So only expect some
slgt chc pops around midweek next week with the next trough axis
and associated cold front.

The ECMWF and GFS models are in a little better agreement for
temps and pops through the Day 7/8 period. So overall forecast
confidence is a bit higher today.

MARINE (Tonight through Saturday Night): Buoy 42020 has been
indicating moderate southerly winds today with a bit higher swell
given the southerly fetch from the Bay of Campeche. Seas have been
as high as 6 feet this morning, however, have dropped below 5 feet
as we progressed through the day. As a cold front nears, southerly
flow will continue to strengthen. Cautionary wording is expected
Saturday morning with SCA thresholds being met behind the front by
early Sunday morning, especially across the offshore waters.

Sunday through Wednesday Night: A pretty strong PGF in the wake of
the Sat fropa will likely linger into Sun producing some SCA
conditions mainly for the lower TX Gulf waters. The PGF will then
weaken over the lower TX Bay and Gulf waters on Mon as the 500 mb
ridging moves over the region. This break looks to be pretty short
lived as the next 500 mb trough will spin up a pretty strong
surface low pressure system over the South Central Plains States
from late Mon through Wed Night which could result in some
SCEC/marginal SCA conditions around midweek.

FIRE WEATHER...RFW will go into effect Saturday afternoon. Winds
will shift to a dry southwesterly flow at the surface. As
temperatures increase and dew points decrease, RH values will drop
below 20 percent, in some cases as low as 8-12 percent. As a cold
front moves through, 20 ft northwest winds will increase to around
21-24 knots along and west of Hwy 281. Any fires that develop will
easily spread given the perfect conditions and quickly drying fuels.

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Red Flag Warning from 1 PM to 7 PM CDT Saturday for TXZ248-249-
     252.

GM...Dense Fog Advisory until 10 AM CDT Saturday for GMZ130-132-135-
     150-155.

&&

This product is also available on the web at:
HTTP://WEATHER.GOV/RGV

Graphicast/Aviation...67
Short Term...55
Long Term...60
Hazardous weather outlook, Apr 12, 4:38 PM CDT, 4 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
438 PM CDT Fri Apr 12 2019

TXZ248>257-351-353-132145-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
438 PM CDT Fri Apr 12 2019

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Tonight

There is a moderate risk of rip currents at the beaches of South
Padre Island and at Boca Chica Beach today.

Patchy dense fog may develop over portions of Deep South Texas
including the Rio Grande Valley late tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

A fire weather watch is in effect for Zapata...Jim Hogg and Starr
counties Saturday afternoon as elevated fire weather conditions
develop across the western portions of deep south Texas in the
wake of a weak cold front.

A wind advisory may also be necessary for Zapata...Jim Hogg and Starr
counties as winds may exceed 30 mph behind a cold front Saturday
afternoon.

An elevated risk of rip currents is possible at the local beaches
Saturday and Sunday as well as Tuesday through Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-132145-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
438 PM CDT Fri Apr 12 2019

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Tonight

Areas of dense sea fog may develop over portions of the Laguna
Madre and the near shore Gulf coastal waters tonight. Visibilities
may fall to one mile or less.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Areas of dense sea fog may be occurring portions of the Laguna
Madre and the near shore Gulf coastal waters Saturday morning.
Visibilities may be one mile or less until a cold front moves
offshore later Saturday.

Small craft advisories will likely be needed for the offshore
waters of the lower Texas coast Sunday.

Small craft advisories may be needed for the offshore waters of
the lower Texas coast Tuesday night through Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 3:55 AM CDTSmall Craft AdvisoryBRO33 hr
Apr 13, 3:55 AM CDTSmall Craft Advisory for WindsBRO33 hr
Apr 13, 11:43 AM CDTSpecial Weather StatementBROBrooks, Jim Hogg, Starr, Zapata92 min

Nearby

Wind Advisories in Texas, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.